Advertisement

Statistics and Computing

, Volume 29, Issue 3, pp 549–558 | Cite as

Rejection sampling for tempered Lévy processes

  • Michael GrabchakEmail author
Article
  • 90 Downloads

Abstract

We extend the idea of tempering stable Lévy processes to tempering more general classes of Lévy processes. We show that the original process can be decomposed into the sum of the tempered process and an independent point process of large jumps. We then use this to set up a rejection sampling algorithm for sampling from the tempered process. A small-scale simulation study is given to help understand the performance of this algorithm.

Keywords

Tempered Lévy processes Tempered stable distributions Rejection sampling 

Mathematics Subject Classification

60G51 60E07 

Notes

Acknowledgements

The author wishes to thank Mr. Mark Hamrick for help in running some of the simulations and the two anonymous referees, whose comments led to improvements in the presentation of this paper. This study was funded by the Russian Science Foundation (Project No. 17-11-01098).

References

  1. Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions, 10th edn. Dover Publications, New York (1972)zbMATHGoogle Scholar
  2. Baeumer, B., Kovács, M.: Approximating multivariate tempered stable processes. J. Appl. Probab. 49, 167–183 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. Bianchi, M.L., Rachev, S.T., Kim, Y.S., Fabozzi, F.J.: Tempered infinitely divisible distributions and processes. Theory Probab. Appl. 55, 2–26 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. Chambers, J.M., Mallows, C.L., Stuck, B.W.: A method for simulating stable random variables. J. Am. Stat. Assoc. 71, 340–344 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  5. Cohen, S., Rosiński, J.: Gaussian approximation of multivariate Lévy processes with applications to simulation of tempered stable processes. Bernoulli 13, 195–210 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Cont, R., Tankov, P.: Financial Modeling With Jump Processes. Chapman & Hall, Boca Raton (2004)zbMATHGoogle Scholar
  7. Devroye, L.: Non-uniform Random Variate Generation. Springer, New York (1986)CrossRefzbMATHGoogle Scholar
  8. Grabchak, M.: On a new class of tempered stable distributions: moments and regular variation. J. Appl. Probab. 49, 1015–1035 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. Grabchak, M.: Tempered Stable Distributions: Stochastic Models for Multiscale Processes. Springer, Cham (2016)CrossRefzbMATHGoogle Scholar
  10. Grabchak, M., Cao, L: SymTS: Symmetric tempered stable distributions. Ver. 1.0, R Package. https://cran.r-project.org/web/packages/SymTS/index.html (2017). Accessed 7 Jan 2018
  11. Grabchak, M., Samorodnitsky, G.: Do financial returns have finite or infinite variance? A paradox and an explanation. Quant. Finance 10, 883–893 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. Imai, J., Kawai, R.: On finite truncation of infinite shot noise series representation of tempered stable laws. Physica A 390, 4411–4425 (2011)MathSciNetCrossRefGoogle Scholar
  13. Kawai, R,H., Masuda, H.: On simulation of tempered stable random variates. J. Comput. Appl. Math. 235, 2873–2887 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Küchler, U., Tappe, S.: Tempered stable distributions and processes. Stoch. Process. Their Appl. 123, 4256–4293 (2013)Google Scholar
  15. Nolan, J.P.: Multivariate stable distributions: approximation, estimation, simulation and identification. In: Adler, R.J., Feldman, R.E., Taqqu, M.S. (eds.) A Practical Guide to Heavy Tails, pp. 509–526. Birkhauser, Boston (1998)Google Scholar
  16. Rosiński, J.: Tempering stable processes. Stoch. Process. Their Appl. 117, 677–707 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  17. Rosiński, J., Sinclair, J.L.: Generalized tempered stable processes. Banach Center Publ. 90, 153–170 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  18. Ryznar, M.: Estimates of Green function for relativistic \(\alpha \)-stable process. Potential Anal. 17, 1–23 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  19. Samorodnitsky, G., Taqqu, M.S.: Stable Non-Gaussian Random Processes: Stochastic Models with Infinite Variance. Chapman & Hall, New York (1994)zbMATHGoogle Scholar
  20. Sato, K.: Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Cambridge (1999)zbMATHGoogle Scholar
  21. Tweedie, M.C.K.: An index which distinguishes between some important exponential families. In: Ghosh J.K., Roy J. (eds.) Statistics: Applications and New Directions. Proceedings of the Indian Statistical Institute Golden Jubilee International Conference. Indian Statistical Institute, Calcutta, pp. 579–604 (1984)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.University of North Carolina CharlotteCharlotteUSA

Personalised recommendations